MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (SHEATH)

ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (SHEATH)
Catalog Number 0052-3046
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 06/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An impella cp device was inserted via the right femoral artery in an 87-year-old male patient who presented for high-risk percutaneous coronary intervention (hrpci).The patient¿s medical history was significant for coronary artery disease with multi-vessel involvement and cardiopulmonary resuscitation.The patient had a reported lactate of 5.2 millimoles per liter and was receiving amiodarone and vasopressor/inotropic therapy.The patient was additionally supported with veno-arterial extracorporeal membrane oxygenation (va-ecmo).The patient¿s clinical state prior to initiation of support was initially reported as scai shock stage a; however, based on the presence of elevated lactate, the requirement for vasoactive therapy, and the need for concomitant mechanical circulatory support, the clinical presentation is more consistent with scai shock stage e.Following impella cp insertion, decreased perfusion to the access limb was reported.It was also noted that the 14 french peel-away sheath was left in place post-implantation, which is outside of recommended use and may increase the risk of access site-related adverse events, including compromised distal limb perfusion.The impella cp was reported to be functioning at performance level p-4 with flows of approximately 2.2 liters per minute.The purge solution consisted of dextrose 5% with 25 milliequivalents sodium bicarbonate, infusing at 16.2 milliliters per hour with a purge pressure of 423 millimeters of mercury.Device performance was reported to be within expected operating parameters during support.After approximately 29 hours of combined impella cp and va-ecmo, the impella cp device was removed and mechanical circulatory support was escalated to an impella 5.5 device with continuation of va-ecmo.Decreased limb perfusion is a known potential complication associated with large-bore arterial access and may be multifactorial in origin, including the patient¿s underlying critical illness, vasopressor use, and access-related factors.Based on the reported information, no device malfunction was identified, and the impella cp functioned as intended.Therefore, the clinical events described are most likely attributable to the patient¿s underlying clinical condition and procedural/access-related factors rather than a malfunction of the impella cp device.The post-procedure patient outcome remains ongoing at the time of this report.
 
Additional Manufacturer Narrative
Corrected information was provided in d3 (manufacturer fax), d10 (concomitant).Upon review, it was identified that it was inadvertently omitted from the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The cause of the injury was not determined due to insufficient clinical details.

Brand Name
KIT, 14FR INTRODUCER, 13CM&25CM, STERILE
Common Device Name
INTRODUCER, CATHETER (SHEATH)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key25429949
Report Number1220648-2026-08590
Device Sequence Number21356079
Product Code DYB
UDI-Device Identifier00813502013474
UDI-Public(01)00813502013474(17)280731(10)S10066988
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10066988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2026
Supplement Date Received by Manufacturer06/24/2026
Initial Report FDA Received Date06/08/2026
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VA-ECMO
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite